Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 79, NWS St. Louis, MO

June 8, 2015Adams County, Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2015, 3:29 PM CDT for Adams County, Pike County, Illinois. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 3:29 PM CDT (20:29 UTC)
Expired
Jun 8, 2015, 4:15 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

Counties Adams County, IL, Pike County, IL

The radar

The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 3:37 PM CDTHAIL 0.25Plainville, IL
Jun 8, 3:44 PM CDTHAIL 0.73 Nw Hull, ILHAIL SIZE VARIED FROM PEA TO DIME SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS53 KLSX 082029
SVRLSX
ILC001-149-082115-
/O.NEW.KLSX.SV.W.0079.150608T2029Z-150608T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  WEST CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 415 PM CDT

* AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAYSON...AND
  MOVING SOUTHEAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PAYSON...FALL CREEK...BARRY...ADAMS...LIBERTY...SEEHORN...
  RICHFIELD...PLAINVILLE...KINGSTON...HULL...KINDERHOOK...NEW CANTON
  AND EL DARA.

THIS WARNING ALSO INCLUDES...
INTERSTATE 172 FROM EXIT 2 TO EXIT 10.
INTERSTATE 72 FROM EXIT 4 TO EXIT 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 3963 9082 3955 9101 3955 9115 3960 9117
      3972 9135 3980 9137 3989 9144 3997 9120
TIME...MOT...LOC 2029Z 329DEG 31KT 3984 9128

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

TILLY
2 follow-up statements
276 
WWUS53 KLSX 082101
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT MON JUN 8 2015

ILC001-149-082115-
/O.CON.KLSX.SV.W.0079.000000T0000Z-150608T2115Z/
PIKE IL-ADAMS IL-
401 PM CDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ADAMS AND WEST CENTRAL PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL
415 PM CDT...

AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BARRY...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BARRY...NEW CANTON AND EL DARA.

THIS WARNING ALSO INCLUDES...
INTERSTATE 172 NEAR EXIT 2.
INTERSTATE 72 FROM EXIT 4 TO EXIT 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3973 9135 3981 9134 3987 9118 3963 9082
      3955 9101 3955 9115 3960 9117
TIME...MOT...LOC 2102Z 326DEG 31KT 3967 9115

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

TILLY
431 
WWUS53 KLSX 082115
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT MON JUN 8 2015

ILC001-149-082125-
/O.EXP.KLSX.SV.W.0079.000000T0000Z-150608T2115Z/
PIKE IL-ADAMS IL-
415 PM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ADAMS AND WEST
CENTRAL PIKE COUNTIES IN WEST CENTRAL ILLINOIS HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3973 9135 3981 9134 3987 9118 3963 9082
      3955 9101 3955 9115 3960 9117
TIME...MOT...LOC 2101Z 319DEG 31KT 3969 9118

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:21 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 8, 12:21 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 PM CDT Mon Jun 8 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 422 AM CDT Mon Jun 8 2015

Thunderstorms continue to move through mainly east central and
southeast MO and southwest IL along and ahead of a weakening cold
front moving southeastward through our area.  These storms were very
efficient at producing high rainfall rates.  The front will continue
moving southeastward today as an upper level trough moves eastward
through the Great Lakes region.  The models continue to depict
strong upper level divergence this morning across portions of
central and southeast MO and southwest IL in the right entrance
region of an upper level jet streak moving northeastward through the
Great Lakes region just ahead of the upper level trough.  Most of
the precipitation this morning should occur across southeast MO and
southwest IL, generally south and east of STL.  The potential for
more showers/storms will continue across parts of southeast MO and
southwest IL this afternoon, with some of the models indicating the
possibility of a band of post frontal showers and storms moving
southeastward through west central and southwest IL this afternoon
into the evening hours in an area of enhanced instability ahead of a
northwest flow shortwave.

GKS

.LONG TERM:  (Tonight through Sunday)
Issued at 422 AM CDT Mon Jun 8 2015

May continue to have a few lingering showers/storms across parts of
IL and southeast MO this evening until the upper level trough shifts
east of our region and the atmosphere stabilizes.  Slightly cooler,
more normal minimum temperatures for tonight.  Tranquil and dry
weather on tap for Tuesday and Tuesday night.  Warmer and more humid
conditions Wednesday as the upper level ridge over the southern
Plains tries to build back northeastward into our area and the
850 mb temperatures rise.  A front will try to sag southward into
northeast MO and west central IL Wednesday afternoon and night.
While there will be little if any upper level forcing for convective
initiation along this front, plus possibly enough CIN to cap the
atmosphere Wednesday afternoon, there may eventually be scattered
convection along it Wednesday night as low to mid level warm air
advection increases ahead of a shortwave moving through the northern
Plains as indicated by the GFS and NAM models.  The ECMWF model
keeps the front north of our area and hence keeps it dry across our
forecast region through Wednesday night.  Thursday looks warm again
as the front lifts back northward with strong s-swly low level flow
in the warm sector and the convection mainly north and west of our
area.  More active weather for Friday into the weekend as an upper
level trough moving through the Great Lakes region sends a cold
front southeastward into our forecast area on Friday.  This front
will stall out over our area Friday night, and then begin to move
back northward as a warm front on Saturday as an upper level ridge
tries to build into our area from the southeastern US.

GKS

&&

.AVIATION:  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1220 PM CDT Mon Jun 8 2015

VFR conditions are expected with the only exception is if a shower
affects KUIN this afternoon with secondary cold front. Northwest
to west wind is expected.

Specifics for KSTL:
VFR conditions expected.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 8, 2:25 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT MON JUN 8 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
225 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING FOR
AREAS PRIMARILY EAST OF THE MISSISSIPPI RIVER. SOME STORMS MAY
REACH SEVERE LEVELS...CAPABLE OF LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY IN VARIOUS PARTS OF
OUR REGION. THE CHANCE WILL INITIALLY BE IN NORTHEAST MISSOURI AND
WEST-CENTRAL ILLINOIS FOR LATE TUESDAY NIGHT THROUGH THURSDAY AND
THEN EXPAND TO THE ENTIRE AREA FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING IN PARTS
OF WEST-CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS.

TES

In the hours before

Local storm report, Jun 8, 3:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             URSA                    40.07N  91.37W
06/08/2015  E0.50 INCH       ADAMS              IL   TRAINED SPOTTER

            HAIL SIZE THREE EIGHTHS OF AN INCH

&&

DYE
Local storm report, Jun 8, 3:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 S URSA                40.05N  91.37W
06/08/2015  M1.00 INCH       ADAMS              IL   BROADCAST MEDIA

            RELAYED BY WGEM

&&

TES
Local storm report, Jun 8, 3:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             5 NNE QUINCY            40.00N  91.35W
06/08/2015  E1.50 INCH       ADAMS              IL   PUBLIC

&&

TES
Local storm report, Jun 8, 3:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             QUINCY                  39.93N  91.39W
06/08/2015  M1.00 INCH       ADAMS              IL   TRAINED SPOTTER

            HAIL ON EAST SIDE OF QUINCY ILLINOIS

&&

DYE
Local storm report, Jun 8, 3:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             QUINCY                  39.93N  91.39W
06/08/2015  E1.75 INCH       ADAMS              IL   TRAINED SPOTTER

            HAIL AT QUINCY ILLINOIS WAL MART STORE

&&

DYE
Local storm report, Jun 8, 3:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND GST     QUINCY                  39.93N  91.39W
06/08/2015  E50 MPH          ADAMS              IL   TRAINED SPOTTER

            TREE LIMBS DOWNED

&&

DYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:19 PM CDTSevere Thunderstorm WarningLSXAdams, Brown41 min
Jun 7, 7:59 PM CDTAreal Flood AdvisoryLSXAdams, Brown6 hr
Jun 7, 9:09 PM CDTAreal Flood AdvisoryLSXAdams, Brown, Pike6 hr
Jun 7, 9:34 PM CDTRiver Flood WarningLSXMadison49 days
Jun 8, 12:21 AM CDTFlash Flood WarningLSXFayette, Montgomery8 hr
Jun 8, 1:29 AM CDTFlash Flood WarningLSXBond, Fayette, Marion6 hr
Jun 8, 5:03 AM CDTAreal Flood AdvisoryLSXClinton, Marion, Washington4 hr
Jun 8, 7:16 AM CDTRiver Flood WarningLSXFayette4 days
Jun 8, 7:31 AM CDTAreal Flood WarningLSXFayette, Montgomery6 hr
Jun 8, 7:55 AM CDTAreal Flood WarningLSXBond, Marion6 hr
Jun 8, 8:17 AM CDTAreal Flood WarningLSXFayette5 hr
Jun 8, 1:08 PM CDTAreal Flood WarningLSXFayette, Montgomery10 hr
Jun 8, 1:10 PM CDTAreal Flood WarningLSXBond, Fayette, Marion10 hr
Jun 8, 2:12 PM CDTSevere Thunderstorm WarningLSXAdams63 min
Jun 8, 2:52 PM CDTSevere Thunderstorm WarningLSXAdams38 min
Jun 8, 4:42 PM CDTSevere Thunderstorm WarningLSXPike48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.